MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D134702
Medical Device Problem Code Failure to Sense (1559)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation details.The device was returned to johnson & johnson medtech (j&j medtech) for evaluation on (b)(6) 2025.Following j&j medtech procedures, a visual inspection and magnetic sensor functionality test of the returned device were performed.Visual analysis of the returned device revealed reddish brown material inside and a hole on the pebax with internal parts exposed.The device was connected to the carto 3 system and it was recognized and visualized correctly.No magnetic sensor error or failures were observed.A manufacturing record evaluation was performed for the finished device, and no internal actions related to the complaint were found during the review.The magnetic sensor error reported by the customer could not be replicated, however, the reddish material on the pebax could be related to the magnetic issue.Therefore, the complaint was confirmed.The potential cause of the pebax damage could be related to the manipulation of the device during the procedure; however, this could not be conclusively determined.The instructions for use state: do not scrub or twist the tip electrode as damage to the tip electrode bond may occur and loosen the tip electrode, or damage may also occur to the contact force sensor and affect measurement accuracy.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a thermocool smarttouch sf catheter for which biosense webster¿s product analysis lab (pal) identified a hole on the pebax with internal parts exposed.They got a magnetic sensor error # 105 when the thermocool smarttouch sf catheter was connected to the patient interface unit (piu) on the carto 3 system.Changing out the catheter cable did not resolve the error.Changing out the catheter resolved the error and the procedure was continued and subsequently completed.No patient consequence reported.The biosense webster, inc.Product analysis lab received the device for evaluation and per the evaluation completion on (b)(6) 2025, observed reddish brown material inside and a hole on the pebax with internal parts exposed.The event was originally considered non-reportable, however, bwi became aware of a hole on the pebax with internal parts exposed on (b)(6) 2025 and have assessed this returned condition as reportable.

Brand Name
THERMOCOOL SMARTTOUCH SF
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23088842
Report Number2029046-2025-03209
Device Sequence Number9693368
Product Code LPB
UDI-Device Identifier10846835009781
UDI-Public(01)10846835009781(17)280306(10)31549210L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD134702
Device Lot Number31549210L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2025
Initial Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM.; UNK CATHETER CABLE.; UNK_OCTARAY NAV.
Patient SexUnknown